IDEAS home Printed from
   My bibliography  Save this article

On Parameters of Increasing Dimensions


  • He, Xuming
  • Shao, Qi-Man


In statistical analyses the complexity of a chosen model is often related to the size of available data. One important question is whether the asymptotic distribution of the parameter estimates normally derived by taking the sample size to infinity for a fixed number of parameters would remain valid if the number of parameters in the model actually increases with the sample size. A number of authors have addressed this question for the linear models. The component-wise asymptotic normality of the parameter estimate remains valid if the dimension of the parameter space grows more slowly than some root of the sample size. In this paper, we consider M-estimators of general parametric models. Our results apply to not only linear regression but also other estimation problems such as multivariate location and generalized linear models. Examples are given to illustrate the applications in different settings.

Suggested Citation

  • He, Xuming & Shao, Qi-Man, 2000. "On Parameters of Increasing Dimensions," Journal of Multivariate Analysis, Elsevier, vol. 73(1), pages 120-135, April.
  • Handle: RePEc:eee:jmvana:v:73:y:2000:i:1:p:120-135

    Download full text from publisher

    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:jmvana:v:73:y:2000:i:1:p:120-135. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.